Drought, Roger Mills
- When
- March 1, 12:00 AM CST to March 16, 12:00 AM CST
- Where
- Roger Mills forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Drought lessened over the course of March across western Oklahoma as several rounds of rain eliminated severe drought by the end of the month there.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Drought lessened over the course of March across western Oklahoma as several rounds of rain eliminated severe drought by the end of the month there.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 28, 10:54 PM CST, 1 hour 6 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1054 PM CST Sun Feb 28 2021 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 232 PM CST Sun Feb 28 2021 The cold front will continue to sink south and eastward further out of our area this afternoon and evening, taking any lingering showers and storms across far southeast OK with it. Skies will clear overnight but this clearing will be brief as another system moves in from the west on Monday. Models continue to trend weaker with the cutoff low as it moves over our area, with most models now barely producing enough lift for precipitation. Still expect the chance for at least scattered light rain showers, mainly along and south of I- 40, but amounts will be very light and most places will likely stay dry. Temperatures will stay a bit cooler across southwestern parts of the area where clouds and showers will be more extensive, but without widespread steady precipitation there likely won't be a huge gradient across the area (near 50 southwest, mid 50s elsewhere). Ware && .LONG TERM... (Monday night through next Saturday) Issued at 232 PM CST Sun Feb 28 2021 By Monday night, the thermal profile becomes marginally supportive for snow across western and northern OK, but it now appears any light precipitation overnight will be focused in central and southern parts of the area where profiles only support rain. Light rain showers will move out of the area by mid Tuesday morning, with clearing skies by the afternoon. Tuesday through at least the first half of Thursday will be dry with a warming trend as ridging builds over our area. Highs Wednesday and Thursday will be in the mid to upper 60s, with low 70s possible across the south. Our next system then approaches Thursday into Friday. Models have now trended toward a less anomalous and more compact cutoff low than what they were advertising yesterday, with a slowing trend noted as well. We still have solid chance PoPs in the forecast Thursday night into the day on Friday, but will have to watch for any further weakening trends in future model runs. Right now the highest QPF is focused across northwest OK with lighter amounts to the south and east as the system will be weakening as it crosses the region. A few thunderstorms still appear possible across western parts of the area but severe weather is not anticipated. Dry and mild weather is then expected by next weekend as southerly winds and sunny skies return. Ware && .AVIATION... (06Z TAFS) Issued at 1037 PM CST Sun Feb 28 2021 VFR conditions are expected through Monday. Moderate north winds will decrease through the day. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 33 54 34 56 / 0 10 20 10 Hobart OK 33 54 30 58 / 0 10 20 0 Wichita Falls TX 38 54 34 58 / 10 20 20 0 Gage OK 24 54 27 62 / 0 0 10 0 Ponca City OK 28 56 32 57 / 0 0 10 10 Durant OK 39 57 38 54 / 10 20 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...08 LONG TERM....08 AVIATION...09
Hazardous Weather Outlook National Weather Service Norman OK 500 PM CST Sun Feb 28 2021 OKZ004>048-050>052-TXZ083>090-011800- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 500 PM CST Sun Feb 28 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... A slight chance for thunderstorms will exist Thursday into Friday. The chances of severe storms appears minimal with this activity at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 950996, 950997, 950998, 950999.